Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 249, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2016, 6:34 PM EDT for Durham County, Orange County, Person County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 6:34 PM EDT (22:34 UTC)
- Expired
- Jul 27, 2016, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Durham County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:09 PM EDT | TSTM WND DMG | 5 Wsw Rougemont, NC | TREE DOWN ON THE ROAD AT SHADY CREEK TRAIL AND HWY 57. |
| Jul 27, 7:10 PM EDT | TSTM WND DMG | 2 N Schley, NC | TREE DOWN ON LITTLE RIVER CHURCH RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
192
WUUS52 KRAH 272234
SVRRAH
NCC063-135-145-272315-
/O.NEW.KRAH.SV.W.0249.160727T2234Z-160727T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 632 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED ABOUT 10
MILES SOUTHWEST OF ROXBORO...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROUGEMONT...CARR...LAKE MICHIE...MORIAH...SCHLEY AND BAHAMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3628 7880 3611 7881 3612 7926 3624 7926
3624 7915 3631 7915
TIME...MOT...LOC 2232Z 296DEG 21KT 3627 7911
HAIL...<.75IN
WIND...60MPH
$$
133 follow-up statements
505
WWUS52 KRAH 272253
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT WED JUL 27 2016
NCC063-135-145-272315-
/O.CON.KRAH.SV.W.0249.000000T0000Z-160727T2315Z/
PERSON NC-ORANGE NC-DURHAM NC-
653 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN PERSON...NORTHERN ORANGE AND NORTHWESTERN DURHAM
COUNTIES...
AT 651 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST WEST OF
ROXBORO AND ROUGEMONT...SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROUGEMONT...CARR...LAKE MICHIE...MORIAH...SCHLEY AND BAHAMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT DANGEROUS LIGHTNING IS ALSO OCCURRING WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3628 7880 3611 7881 3612 7926 3624 7926
3624 7915 3631 7915
TIME...MOT...LOC 2251Z 296DEG 21KT 3622 7899
HAIL...<.75IN
WIND...60MPH
$$
13168
WWUS52 KRAH 272305
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT WED JUL 27 2016
NCC063-135-145-272315-
/O.CON.KRAH.SV.W.0249.000000T0000Z-160727T2315Z/
PERSON NC-ORANGE NC-DURHAM NC-
705 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN PERSON...NORTHEASTERN ORANGE AND NORTHWESTERN DURHAM
COUNTIES...
AT 704 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ROUGEMONT...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROUGEMONT...LAKE MICHIE...MORIAH...SCHLEY AND BAHAMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3628 7880 3611 7881 3612 7919 3624 7919
3624 7915 3631 7915
TIME...MOT...LOC 2304Z 296DEG 21KT 3619 7890
HAIL...<.75IN
WIND...60MPH
$$
13969
WWUS52 KRAH 272311
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT WED JUL 27 2016
NCC063-135-145-272320-
/O.EXP.KRAH.SV.W.0249.000000T0000Z-160727T2315Z/
PERSON NC-ORANGE NC-DURHAM NC-
711 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERSON...NORTHEASTERN
ORANGE AND NORTHWESTERN DURHAM COUNTIES WILL EXPIRE AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3628 7880 3611 7881 3612 7919 3624 7919
3624 7915 3631 7915
TIME...MOT...LOC 2300Z 296DEG 21KT 3619 7890
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:31 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 27, 3:31 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 331 PM EDT WED JUL 27 2016 .Synopsis... Strong high pressure aloft will extend across the region through Thursday, bringing continued hot and humid conditions to central NC. The chance for afternoon storms will increase toward the weekend. && .NEAR TERM /through tonight/... As of 331 PM Wednesday... Today: Persistent mid/upper level anticyclone located just to the south/southeast of central NC will continue to provide the region with hot and humid conditions with another day of afternoon temps in the mid to upper 90s and heat index values in the 103-109 degree range (highest east and south again). Given the consecutive days of heat index values of around 100/low 100s across the northwest piedmont and warm overnight lows have decided to expand the heat advisory to encompass the entire area. Strong surface heating within the high PW air mass in place will support isolated to scattered convection this afternoon, though the remnant outflow boundary from last night's convection could lead to convective initiation. Proximity to the modest 30kt mid-level flow over the Mid-Atlantic states, on the northern periphery the upper anticyclone, could support a few severe clusters, especially across the northern half of the forecast area. The primary threat again will be locally damaging wind gusts. Given PW's around 2 inches+ heavy rain will be possible, with a threat of localized flooding if any clusters slowly track across an urban area. Tonight: Most convection will generally die off by late evening with another warm night expected. Expect lows temps tonight to generally be in the mid to upper 70s. && .SHORT TERM /Thursday and Thursday night/... As of 331 PM Wednesday... ...A heat advisory has been issued for all of Central NC for Thursday afternoon... The center of the mid/upper level anticyclone over the SE U.S. will shift ever so slightly eastward on Thursday, allowing the mid-level wave thats currently over the Lower MS Valley to open up and drift slowly NE, becoming increasingly sheared as it moves into the Central Appalachians Thursday night. While this feature could support some storms on our western doorstep early Friday morning, strong daytime heating combined with weak sfc convergence invof the surface trough in the lee of the mountains will support isolated to scattered convection during the afternoon/evening. Much like today, central NC will lie south of the 40-45kts westerlies in place over the central Mid-Atlantic States, with deep layer shear generally 10 to 15 kts. As such, severe threat should be relatively isolated in nature. With no change in airmass, expect persistence with respect to temperatures and heat indices, and thus will issue another heat advisory Thursday for all 31 counties in central NC, and while the actual heat indices across the Triad may fall just short of actual heat advisory criteria, the cumulative effect of the heat indices in the 100 to 103 for several days can be just as dangerous. Highs in the mid to upper 90s with heat indices of 103 to 109 F. Lows Thursday night in the 70s. && .LONG TERM /Friday through Wednesday/... As of 331 PM Wednesday... A shortwave moving across the Mid Atlantic on Friday will act to suppress the upper ridge that has been the cause of our extreme further to the south and east of NC. This will be the beginning of a pattern change for the region, with troughing eventually dominating the east coast by early next week. Therefore, for late in the week and into the weekend, deep southwesterly flow will set up over the area as the mean trough axis stays to the west. Thus, convective development will largely hinge on disturbances moving through in the flow aloft. These disturbances are difficult to time this far out, therefore will show mostly a diurnal trend on near normal convective chances. Then, we should see precip chances increasing some more into early next week as the aforementioned trough begins to progress east towards our region. The extreme heat should finally let up as the upper ridge is suppressed and clouds/precip chances will be on the rise. Thus, am expecting max temps to trend from the low/mid 90s on Friday and Saturday to the upper 80s/lower 90s early next week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 130 PM Wednesday... Isolated to scattered convection could impact any of the terminals this afternoon and evening. A brief period of Sub-VFR conditions will be possible with the stronger storms, along with gusty winds. Convection should begin to wane aoa 03z, with generally dry conditions overnight. Patchy sub-VFR fog and/or stratus will be possible again on Thursday morning, especially near locations that receive heavy rain. Outlook: Outside of isolated to scattered storms each afternoon/evening and some patchy early morning fog, expect predominately VFR conditions through Friday. Rain chances are expected to increase by the weekend and through early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Heat Advisory from noon to 8 PM EDT Thursday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...WSS NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL
Hazardous weather outlook, Jul 27, 3:45 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT WED JUL 27 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 345 PM EDT WED JUL 27 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. FURTHER HEAT ADVISORIES MAY BE NECESSARY AGAIN ON FRIDAY AS THE HOT TEMPERATURES AND HIGH HUMIDITY CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 2:51 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT WED JUL 27 2016
NCZ039-040-075>077-272015-
RANDOLPH NC-LEE NC-CHATHAM NC-MOORE NC-HARNETT NC-
251 PM EDT WED JUL 27 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF RANDOLPH...LEE...CHATHAM...NORTHERN MOORE AND CENTRAL HARNETT
COUNTIES UNTIL 415 PM EDT...
AT 250 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ASHEBORO TO 10
MILES SOUTHWEST OF LILLINGTON. MOVEMENT WAS EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANFORD...ASHEBORO...PITTSBORO...LILLINGTON...SILER CITY...
NORTH CAROLINA ZOO...GOLDSTON...SEAGROVE...RAMSEUR AND BROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3573 8006 3584 7954 3581 7903 3569 7897
3561 7899 3558 7891 3552 7888 3527 7866
3526 7898 3544 7959 3551 7977 3551 8006
TIME...MOT...LOC 1850Z 263DEG 12KT 3570 7973 3532 7897
KDSSpecial weather statement, Jul 27, 4:06 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT WED JUL 27 2016
NCZ077-272045-
HARNETT NC-
406 PM EDT WED JUL 27 2016
AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ERWIN-DUNN...OR 8 MILES SOUTHEAST OF LILLINGTON. THIS STORM WAS
NEARLY STATIONARY.
WIND GUSTS TO 40 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED...AND
POSSIBLY SOME SMALL HAIL. SEEK SHELTER INDOORS UNTIL THIS STORM HAS
PASSED.
LOCATIONS IMPACTED INCLUDE...
DUNN AND ERWIN.
LAT...LON 3526 7870 3526 7872 3527 7872 3526 7875
3526 7881 3536 7880 3535 7854 3534 7853
3531 7855 3530 7858 3527 7858 3525 7862
TIME...MOT...LOC 2003Z 233DEG 4KT 3530 7871
13Special weather statement, Jul 27, 5:56 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED JUL 27 2016
NCZ007>011-026-272230-
WARREN NC-HALIFAX NC-PERSON NC-VANCE NC-FRANKLIN NC-
GRANVILLE NC-
556 PM EDT WED JUL 27 2016
...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE SOUTHEAST ACROSS
WARREN...HALIFAX... PERSON...VANCE...NORTHERN FRANKLIN AND GRANVILLE
COUNTIES THROUGH 630 PM EDT...
VERY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE FROM
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...OXFORD...ROXBORO...WARRENTON...
HALIFAX...SCOTLAND NECK...NORLINA...LITTLETON AND KITTRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
BOATERS ON LAKE GASTON OR ROANOKE RAPIDS LAKE SHOULD SEEK HARBOR
WHILE THESE STORMS PASS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10
MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3601 7740 3604 7753 3605 7752 3609 7753
3615 7768 3614 7789 3620 7800 3610 7808
3620 7880 3624 7880 3624 7915 3654 7914
3654 7790 3651 7790 3648 7764 3641 7755
3632 7757 3632 7744 3621 7738 3610 7723
TIME...MOT...LOC 2153Z 300DEG 34KT 3665 7867
13Special weather statement, Jul 27, 6:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT WED JUL 27 2016
NCZ021-022-272245-
GUILFORD-FORSYTH-
616 PM EDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GUILFORD
AND FORSYTH COUNTIES UNTIL 645 PM EDT...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KING TO
NEAR KERNERSVILLE TO NEAR BETHANY...AND MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...KERNERSVILLE...MCLEANSVILLE...
LEWISVILLE...SUMMERFIELD...GIBSONVILLE...STOKESDALE...
WALKERTOWN AND RURAL HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3621 8045 3622 8043 3626 8045 3624 7953
3602 7954 3608 8045
TIME...MOT...LOC 2215Z 261DEG 7KT 3624 8037 3617 8007 3623 7985The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:06 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 39 min |
| Jul 26, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 26, 9:39 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 26, 9:43 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 47 min |
| Jul 26, 10:06 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange, Wake | 114 min |
| Jul 26, 11:26 PM EDT | Special Weather Statement | RAH | Granville, Person | 64 min |
| Jul 27, 12:25 AM EDT | Special Weather Statement | RAH | Vance, Warren | 65 min |
| Jul 27, 2:51 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee, Randolph | 84 min |
| Jul 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 38 min |
| Jul 27, 3:42 PM EDT | Heat Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 28 hr |
| Jul 27, 4:06 PM EDT | Special Weather Statement | RAH | Harnett | 39 min |
| Jul 27, 5:56 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 34 min |
| Jul 27, 6:16 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 29 min |
| Jul 27, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Jul 27, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 58 min |
| Jul 27, 6:42 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 27, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 43 min |
| Jul 27, 6:55 PM EDT | Special Weather Statement | RAH | Warren | 35 min |
| Jul 27, 7:05 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 115 min |
| Jul 27, 7:16 PM EDT | Special Weather Statement | RAH | Durham, Granville, Orange | 29 min |
| Jul 27, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 58 min |
| Jul 27, 7:39 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 51 min |
| Jul 27, 7:40 PM EDT | Flash Flood Warning | RAH | Warren | 3 hr |
| Jul 27, 7:43 PM EDT | Special Weather Statement | RAH | Alamance | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.